Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 76, NWS Goodland, KS

May 27, 2015Gove County, Logan County, Wichita County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at May 27, 2015, 3:58 PM CDT for Gove County, Logan County, Wichita County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2015, 3:58 PM CDT (20:58 UTC)
Expired
May 27, 2015, 5:00 PM CDT
In force
62 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Gove County, KS, Logan County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 83 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 2:26 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1711 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

667 
WUUS53 KGLD 272058
SVRGLD
KSC063-109-203-272200-
/O.NEW.KGLD.SV.W.0076.150527T2058Z-150527T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
358 PM CDT WED MAY 27 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
  LOGAN COUNTY IN WEST CENTRAL KANSAS...
  NORTHEASTERN WICHITA COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 500 PM CDT

* AT 357 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES NORTH OF
  LEOTI...MOVING NORTHEAST AT 30 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MONUMENT...RUSSELL SPRINGS AND THE MONUMENT ROCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3872 10149 3879 10148 3913 10109 3913 10096
      3872 10048 3870 10060 3870 10113 3860 10113
      3858 10126
TIME...MOT...LOC 2057Z 225DEG 34KT 3872 10137 

HAIL...1.75IN
WIND...60MPH
 
$$

JN
3 follow-up statements
567 
WWUS53 KGLD 272131
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
431 PM CDT WED MAY 27 2015

KSC203-272140-
/O.CAN.KGLD.SV.W.0076.000000T0000Z-150527T2200Z/
WICHITA KS-
431 PM CDT WED MAY 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WICHITA COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3892 10115 3913 10109 3913 10096 3872 10048
      3870 10060 3870 10101
TIME...MOT...LOC 2130Z 255DEG 6KT 3889 10090 

$$

KSC063-109-272200-
/O.CON.KGLD.SV.W.0076.000000T0000Z-150527T2200Z/
GOVE KS-LOGAN KS-
431 PM CDT WED MAY 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHWESTERN GOVE AND EASTERN LOGAN COUNTIES...

AT 430 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF THE MONUMENT ROCKS...OR 14 MILES NORTH OF SCOTT STATE LAKE...
MOVING EAST AT 5 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MONUMENT AND THE MONUMENT ROCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3892 10115 3913 10109 3913 10096 3872 10048
      3870 10060 3870 10101
TIME...MOT...LOC 2130Z 255DEG 6KT 3889 10090 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

HUSTED
053 
WWUS53 KGLD 272151 RRA
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
451 PM CDT WED MAY 27 2015

KSC063-109-272200-
/O.CON.KGLD.SV.W.0076.000000T0000Z-150527T2200Z/
GOVE KS-LOGAN KS-
451 PM CDT WED MAY 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHWESTERN GOVE AND SOUTHEASTERN LOGAN COUNTIES...

AT 450 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER THE MONUMENT
ROCKS...OR 8 MILES NORTHEAST OF SCOTT STATE LAKE...MOVING NORTHEAST
AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
THE MONUMENT ROCKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3875 10103 3881 10090 3891 10070 3872 10048
      3870 10060 3870 10101
TIME...MOT...LOC 2150Z 238DEG 17KT 3875 10079 

HAIL...1.00IN
WIND...60MPH
 
$$

HUSTED
209 
WWUS53 KGLD 272158
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
458 PM CDT WED MAY 27 2015

KSC063-109-272208-
/O.EXP.KGLD.SV.W.0076.000000T0000Z-150527T2200Z/
GOVE KS-LOGAN KS-
458 PM CDT WED MAY 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GOVE AND
SOUTHEASTERN LOGAN COUNTIES WILL EXPIRE AT 500 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3875 10103 3881 10090 3891 10070 3872 10048
      3870 10060 3870 10101
TIME...MOT...LOC 2156Z 225DEG 34KT 3875 10079 

$$

HUSTED

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 12:40 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, May 27, 12:40 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1140 AM MDT WED MAY 27 2015

.UPDATE...
ISSUED AT 1058 AM MDT WED MAY 27 2015

COMPLETED AN UPDATE EARLIER. HAD MADE ADJUSTMENTS TO ONGOING
SHOWERS AND ISOLATED THUNDERSTORMS CURRENTLY MOVING THROUGH THE
AREA. MOST OF THIS SHOULD BE OUT OF THE AREA BY 19Z. QUESTIONS
THEN BECOMES WHERE WILL THIS AFTERNOONS CONVECTION FIRE.
MODELS...ESPECIALLY THE HRRR HINTING AT AN AREA REDEVELOPING AND
INTENSIFYING IN THE NORTHEAST. THIS APPEARS OVERDONE.

THE NAM AND RAP AND LARGER SCALE MODEL OUTPUT SHOW THE MAIN AREA
OVER THE SOUTHWEST HALF OF THE AREA. THIS MAKES SENSE SINCE
SURFACE TROUGH/DRYLINE WILL BE NEAR THAT AREA LATER THIS
AFTERNOON. ALSO NEXT SHORTWAVE TROUGH MOVES INTO THE AREA AT THE
SAME TIME. SO ADJUST THE HIGHER POPS IN THIS AREA.

SPEED SHEAR IS NOT THE GREATEST BUT WILL HAVE GOOD DIRECTIONAL
SHEAR AND THE BOUNDARY IN PLACE. CONSIDERING THAT AND THE GOOD
MOISTURE IN PLACE...ALL MODES OF SEVERE WEATHER AND LOCALLY HEAVY
RAINFALL ARE EXPECTED. ALTHOUGH SEVERE THUNDERSTORMS ARE EXPECTED
OVER THE ENTIRE AREA...GREATEST RISK FOR VERY LARGE HAIL AND
TORNADOES APPEARS TO BE ALONG AND SOUTH OF A LINE FROM QUINTER TO
COLBY TO GOODLAND TO FLAGLER.

PER THE LATEST TRENDS...ADJUSTED SKY COVER AND HIGH TEMPERATURES
TODAY IN THE SOUTHWEST PORTION OF THE AREA.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 345 AM MDT WED MAY 27 2015

TODAY-TONIGHT...LOOKS LIKE WE WILL HAVE SOME ONGOING SHOWERS AND
THUNDERSTORMS THIS MORNING AS AN UPPER LEVEL WAVE CONTINUES MOVING
NORTHEAST ACROSS THE AREA. AS IT MOVES OUT OF THE AREA AROUND 21Z OR
SO ANOTHER WAVE (CURRENTLY NEAR THE FOUR CORNERS AREA) MOVES IN FROM
THE SOUTHWEST DURING PEAK HEATING. THIS WAVE AND INCREASING UPPER
JET DIVERGENCE (MAINLY EAST OF THE CO/KS BORDER) FAVOR CHANCE POPS
WEST OF THE STATE LINE AND LIKELY POPS TO THE EAST. SEVERE THUNDERSTORMS
ARE POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL. DURING THE EVENING
AND OVERNIGHT HOURS THIS FEATURE AND ASSOCIATED PRECIPITATION
MOVES EAST AND SHOULD BE OUT OF THE AREA BY SUNRISE THURSDAY
MORNING. WITH ABUNDANT BOUNDARY LAYER MOISTURE MOVING IN FROM THE
SOUTH AFTER MIDNIGHT MUCH OF THE AREA FORECAST AREA MAY SEE FOG.
HIGH TEMPERATURES IN THE LOW TO MID 70S FOR FAR EASTERN COLORADO
WITH MID 70S TO LOW 80S EAST OF THE CO/KS BORDER. LOW TEMPERATURES
50 TO 55 IN FAR EASTERN COLORADO WITH MID 60S TO AROUND 60 EAST OF
THE STATE LINE.

THURSDAY-THURSDAY NIGHT...LOW CLOUDS/POSSIBLE FOG CONTINUE IN THE
MORNING GENERALLY EAST OF THE CO/KS BORDER OTHERWISE WITH MID LEVEL
DRY SLOT OVER THE AREA WE SHOULD BE PRECIP FREE. DURING THE LATE
AFTERNOON HOURS IT APPEARS THAT A WEATHER DISTURBANCE (CURRENTLY
PRODUCING A FEW THUNDERSTORMS OVER NORTHERN NEVADA) WILL EMERGE OVER
THE COLORADO FRONT RANGE AND EASTERN PLAINS. WITH A FEW OF THE
MODELS SHOWING SOME PRETTY GOOD UPPER JET DIVERGENCE WITH THIS FEATURE
HIGH CHANCE POPS LOOK WARRANTED. SEVERE THUNDERSTORMS AND LOCALLY
HEAVY RAINFALL AGAIN POSSIBLE. SHOULD SEE SHOWERS/THUNDERSTORMS
CONTINUE EAST ACROSS THE AREA THROUGH MIDNIGHT OR SO BEFORE DRIER
AIR AND A QUICK DECREASE IN PRECIPITATION POTENTIAL MOVES IN FOR
THE REST OF THE NIGHT. HIGH TEMPERATURES IN THE MID 70S TO LOW
80S. LOWS UPPER 40S TO LOW 50S FOR FAR EASTERN COLORADO WITH MID
50S TO AROUND 60 ELSEWHERE.

FRIDAY-FRIDAY NIGHT...UPPER TROUGH MOVES INTO THE AREA FROM THE
NORTHWEST BY THE END OF THE DAY CONTINUING SOUTHEAST OVERNIGHT.
MODELS HAVING TIMING ISSUES BRINGING THE TROUGH/BETTER MOISTURE AND
PRECIPITATION CHANCES TOWARD/INTO THE AREA SO FOR NOW WONT GET TOO
EXCITED IN WHEN/IF PRECIPITATION DEVELOPS. HIGH TEMPERATURE FORECAST
ALSO DEPENDENT ON FRONTAL TIMING WHICH MAKES FOR AN UNCERTAIN
FORECAST. HAVE GONE WITH UPPER 60S TO LOW 70S FOR FAR EASTERN
COLORADO...LOW TO UPPER 70S ELSEWHERE...WARMEST IN THE HILL CITY
AREA. THIS IS FROM A BLEND OF 850MB TEMPERATURES AND BETTER
PERFORMING BIAS CORRECTED GRIDS THE PAST WEEK OR SO. LOW
TEMPERATURES IN THE MID 40S TO LOW 50S.

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 212 AM MDT WED MAY 27 2015

A SHORTWAVE UPPER LEVEL TROUGH WILL MOVE ACROSS NEBRASKA ON
SATURDAY...WHICH MAY BRING SOME CHANCES FOR SHOWERS AND
THUNDERSTORMS MAINLY FOR THE MORNING HOURS ACROSS THE TRI STATE
AREA. HIGH TEMPERATURES WILL BE COOLER AFTER THE PASSAGE OF A
SURFACE COLD FRONT IN THE MID 60S...WHICH WILL BE ABOUT 10 DEGREES
BELOW NORMAL.

AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD INTO THE
CENTRAL PLAINS SUNDAY...WHICH WILL BRING THE RETURN OF SOUTHERLY
SURFACE WINDS AND WARMER TEMPERATURES.  HIGH TEMPERATURES SHOULD
RECOVER INTO THE MID 70S SUNDAY AND THE LOWER 80S FOR THE BEGINNING
OF NEXT WEEK.  WIDESPREAD DRY WEATHER WILL BE PRESENT SUNDAY AND
MONDAY.

THE NEXT UPPER LEVEL TROUGH WILL APPROACH THE HIGH PLAINS
TUESDAY...WHICH WILL BRING MORE CHANCES FOR SHOWERS AND
THUNDERSTORMS FOR MID WEEK ACROSS THE FORECAST AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1140 AM MDT WED MAY 27 2015

FOR KGLD...VFR CONDITIONS THRU 00Z THURSDAY WITH SOUTH WINDS
10-20KTS. BY 00Z THURSDAY...VCTS WITH BKN040-050 GIVING WAY TO 3SM
IN TSRA THRU 03Z...THEN MIX OF MVFR/VFR SKIES AS CONDITIONS SLOWLY
IMPROVE THRU REST OF FORECAST PERIOD. SOME FOG AFT 09Z POSSIBLE.
SOUTH WINDS WILL SHIFT SLIGHTLY SW AROUND 10KTS BY 09Z.

FOR KMCK...MIX OF VFR/MVFR SKY CONDITIONS WITH BKN040-050 WITH 3SM
IN TSRA BR THRU 05Z THURSDAY...THEN 3-6SM BR AND BKN015-030 THRU
MID MORNING THURSDAY BEFORE TRENDING BACK TO VFR. SE WINDS
10-20KTS BACKING TO THE ESE 10KTS BY 08Z...THEN SOUTH 10KTS BY
15Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...BULLER
SHORT TERM...99
LONG TERM...MK
AVIATION...JN
Hazardous weather outlook, May 27, 11:57 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1057 AM MDT WED MAY 27 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1057 AM MDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE AREA BEGINNING
DURING THE MID AND LATE AFTERNOON HOURS AND CONTINUING THROUGH
THE EVENING. LARGE HAIL...DAMAGING WINDS AND EVEN A FEW TORNADOES
WILL BE POSSIBLE. HAIL TWO INCHES IN DIAMETER OR GREATER AND THE
GREATEST THREAT OF TORNADOES WILL BE ALONG AND SOUTH OF A LINE
FROM QUINTER TO COLBY TO GOODLAND TO FLAGLER. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE OVER THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

STRONG TO SEVERE THUNDERSTORMS PRODUCING ALL MODES OF SEVERE
WEATHER INCLUDING LOCALLY HEAVY RAINFALL ARE AGAIN POSSIBLE LATE
THURSDAY AFTERNOON AND EVENING ACROSS MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 3 PM MDT (4 PM
CDT).

In the hours before

Local storm report, May 27, 3:18 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
218 PM MDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     HAIL             5 W MONUMENT            39.10N 101.09W
05/27/2015  E1.00 INCH       LOGAN              KS   EMERGENCY MNGR

&&

TLYNCH
Special weather statement, May 27, 3:30 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
230 PM MDT WED MAY 27 2015

KSZ001-NEZ079-272100-
CHEYENNE KS-DUNDY NE-
230 PM MDT WED MAY 27 2015

AT 229 PM MDT /329 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 10 MILES SOUTHWEST OF BENKELMAN...MOVING NORTH AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
BENKELMAN AND PARKS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT/1000 PM CDT/ FOR
NORTHWESTERN KANSAS AND SOUTHWESTERN NEBRASKA.

LAT...LON 3986 10160 3992 10183 4023 10176 4014 10142
TIME...MOT...LOC 2029Z 198DEG 11KT 3996 10169

MENTZER
Local storm report, May 27, 3:51 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
251 PM MDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     HAIL             9 SE BENKELMAN          39.96N 101.41W
05/27/2015  E0.75 INCH       CHEYENNE           KS   TRAINED SPOTTER

&&

CLT
Special weather statement, May 27, 3:53 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
253 PM MDT WED MAY 27 2015

KSZ002-NEZ079-080-272145-
RAWLINS KS-DUNDY NE-HITCHCOCK NE-
253 PM MDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAWLINS...
SOUTHWESTERN HITCHCOCK AND SOUTHEASTERN DUNDY COUNTIES UNTIL 345 PM
MDT/445 PM CDT/...

AT 253 PM MDT /353 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES EAST OF BENKELMAN...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STRATTON AND MAX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT/1000 PM CDT/ FOR
NORTHWESTERN KANSAS AND SOUTHWESTERN NEBRASKA.

LAT...LON 4020 10107 3992 10126 3997 10141 4000 10141
      4000 10151 4031 10136
TIME...MOT...LOC 2053Z 203DEG 19KT 4003 10135

LOCKHART
Special weather statement, May 27, 3:54 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
254 PM MDT WED MAY 27 2015

KSZ002-NEZ079-080-272145-
RAWLINS KS-DUNDY NE-HITCHCOCK NE-
254 PM MDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAWLINS...
SOUTHWESTERN HITCHCOCK AND SOUTHEASTERN DUNDY COUNTIES UNTIL 345 PM
MDT/445 PM CDT/...

AT 253 PM MDT /353 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES EAST OF BENKELMAN...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STRATTON AND MAX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT/1000 PM CDT/ FOR
NORTHWESTERN KANSAS AND SOUTHWESTERN NEBRASKA.

LAT...LON 4020 10107 3992 10126 3997 10141 4000 10141
      4000 10151 4031 10136
TIME...MOT...LOC 2053Z 203DEG 19KT 4003 10135

LOCKHART
Local storm report, May 27, 3:57 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
257 PM MDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     FUNNEL CLOUD     10 WNW THE MONUMENT ROC 38.84N 100.93W
05/27/2015                   LOGAN              KS   STORM CHASER

            TRUNK FUNNEL HALF WAY CONDENSED, JUST ROPED OUT AT TIME
            OF REPORT.

&&

TLYNCH

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 2:00 PM CDTSpecial Weather StatementGLDThomas45 min
May 27, 2:25 PM CDTSevere Thunderstorm WarningGLDLogan, Thomas65 min
May 27, 2:50 PM CDTTornado WarningGLDLogan, Thomas25 min
May 27, 2:54 PM CDTSevere Thunderstorm WarningGLDGove, Logan, Wichita66 min
May 27, 3:03 PM CDTTornado WarningGLDLogan27 min
May 27, 3:12 PM CDTTornado Warning Tornado observedGLDLogan, Thomas31 min
May 27, 3:16 PM CDTTornado WarningGLDLogan29 min
May 27, 3:18 PM CDTTornado WarningGLDLogan, Wichita27 min
May 27, 3:25 PM CDTTornado Warning Tornado observedGLDGove, Logan23 min
May 27, 3:35 PM CDTSevere Thunderstorm WarningGLDDecatur, Gove, Graham, Logan, Rawlins, Sheridan and 1 more55 min
May 27, 3:41 PM CDTTornado Warning Tornado observedGLDGove, Logan34 min
May 27, 3:52 PM CDTFlash Flood WarningGLDLogan, Thomas3 hr
May 27, 3:55 PM CDTSevere Thunderstorm WarningGLDLogan, Sherman, Thomas65 min
May 27, 4:08 PM CDTTornado Warning Tornado observedGLDGove, Logan37 min
May 27, 4:27 PM CDTSevere Thunderstorm WarningGLDLogan, Thomas63 min
May 27, 5:02 PM CDTSpecial Weather StatementGLDGove28 min
May 27, 5:26 PM CDTSpecial Weather StatementGLDGove19 min
May 27, 5:27 PM CDTSpecial Weather StatementGLDThomas18 min
May 27, 5:32 PM CDTFlash Flood WarningGLDGove3 hr
May 27, 5:35 PM CDTFlash Flood WarningGLDCheyenne, Rawlins6 hr
May 27, 5:44 PM CDTSpecial Weather StatementGLDGove31 min
May 27, 5:45 PM CDTSpecial Weather StatementGLDSheridan30 min
May 27, 5:50 PM CDTSpecial Weather StatementGLDWichita25 min
May 27, 5:57 PM CDTSpecial Weather StatementGLDSherman33 min
May 27, 5:58 PM CDTSevere Thunderstorm WarningGLDRawlins40 min
May 27, 6:07 PM CDTSevere Thunderstorm WarningGLDLogan, Wichita23 min
May 27, 6:13 PM CDTSevere Thunderstorm WarningGLDWichita32 min
May 27, 6:17 PM CDTTornado WarningGLDWichita28 min
May 27, 6:28 PM CDTSevere Thunderstorm WarningGLDLogan, Wichita46 min
May 27, 6:44 PM CDTSevere Thunderstorm WarningGLDCheyenne27 min
May 27, 6:48 PM CDTFlash Flood WarningGLDLogan4 hr
May 27, 6:52 PM CDTFlash Flood WarningGLDLogan, Wichita3 hr
May 27, 6:58 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins29 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.